Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jan 1, 2011, 1:21 AM CST for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2011, 1:21 AM CST (07:21 UTC)
- Expired
- Jan 1, 2011, 2:00 AM CST
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
427
WWUS84 KHUN 010721
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST SAT JAN 1 2011
ALZ001-004-005-007-010800-
LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
121 AM CST SAT JAN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 200 AM CST...
AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO HATTON
TO 8 MILES NORTHEAST OF HALEYVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LANDERSVILLE...ROGERSVILLE.
WREN...WHEELER.
SPEAKE...COXEY.
RIPLEY...NEEL.
LEESDALE...LACON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS LINE OF THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO
ACT IF A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3432 8681 3432 8753 3449 8745 3484 8738
3500 8678
TIME...MOT...LOC 0720Z 229DEG 30KT 3481 8737 3456 8739
3436 8750
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Dec 31, 5:30 PM CST, 7 hours 51 minutes earlier.
Area forecast discussion, Dec 31, 5:30 PM CST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 PM CST FRI DEC 31 2010
.UPDATE...FOR 00Z TAFS
&&
.AVIATION...VFR CONDITIONS PREVAIL FOR NOW WITH A PERSISTENT STRONG
SE FLOW AROUND 15 KT WITH GUSTS NEAR 25 KT. XPCT CONDITIONS TO LOWER
TO MVFR AROUND 07Z AS SHRA BEGINS TO OVERSPREAD THE AREA FROM W TO E
WITH THE APPROACHING COLD FRONT. A LINE OF TSRA WILL ALSO BEGIN TO
SWEEP ACROSS THE AREA ALONG/AHEAD OF THE FRONT...MAINLY BETWEEN THE
07-12Z TIME FRAME. CONDITIONS MAY LOWER TO IFR LEVELS IN AND NEAR
THE STRONGER TSRA CELLS...WITH GUSTS AOA 30KT AT TIMES.
&&
.DISCUSSION...WHAT A DIFFERENCE A WEEK MAKES. A WEEK AGO...WE WERE
PREPARING FOR A WHITE CHRISTMAS THAT MANY AROUND THE REGION WON'T
FORGET...THIS TIME AROUND THE FOCUS IS ON SVR WX AND FLOODING...AND
CERTAINLY EARLY AFTN TEMPERATURES LEND CREDENCE TO THAT FCST. TEMPS
HAVE RISEN INTO THE UPPER 60S AT MANY LOCATIONS ON THE STRENGTH OF
GUSTY SOUTHERLY WINDS AND SOME CLEARING. MEANWHILE...FURTHER NW
CLOSER TO THE PARENT UPPER LOW...A SVR WX OUTBREAK IS UNDERWAY
ACROSS NRN AR AND MO. SFC CONDITIONS IN THESE AREAS ARE JUST AS WARM
BUT WITH GREATER MOISTURE
/DEWPOINTS AROUND 60/.
THE OVERALL FCST FOR TONIGHT IS NOT THAT DIFFERENT FROM PVS DAYS:
100 POPS WITH HVY RAINFALL AND UNSEASONABLY WARM CONDITIONS. AS
USUAL THE DEVIL IS IN THE DETAILS. MODEL SOUNDINGS ARE SLIGHTLY MORE
UNSTABLE AND INDICATE A NARROW WINDOW OF SFC-BASED INSTABILITY
MAINLY JUST AHEAD OF THE SFC FRONT. SBCAPE STILL IS MODEST /AND
MLCAPE VIRTUALLY NONEXISTENT/ BUT LOW-LVL SHEAR/WINDS REMAIN VERY
IMPRESSIVE...AND IT TAKES LITTLE INSTABILITY TO CREATE A SEVERE WX
RISK IN THE COOL SEASON. HEAVY RAINFALL ALSO CONTINUES TO BE A
PRIMARY THREAT WITH GOOD MODEL/ ENSEMBLE CONSENSUS ON PWATS ALMOST
300PCT OF NORMAL /1.3-1.5 INCHES/. FRONTAL MOTION REMAINS FAIRLY
SPEEDY...BUT MOISTURE TRANSPORT AND LOW-LVL JET ARE VERY STRONG AND
MODEL QPF IS JUST A BIT HIGHER WITH AREAWIDE AVERAGES RUNNING 1-3
INCHES. SINCE THIS IS GETTING CLOSE TO SOME FLASH FLOOD GUIDANCE...
WILL HOIST A FLASH FLOOD WATCH FROM MIDNIGHT THRU NOON FOR NRN AL.
CONDITIONS WILL ALSO BE BREEZY...BUT BELIEVE GUSTS WILL REMAIN JUST
BELOW ADVISORY CRITERIA.
THE SFC FRONT WILL PUSH THROUGH THE REGION SATURDAY MORNING...SLOWLY
CAUSING RAIN TO DIMINISH AND GRADUALLY BRINGING COOLER AIR INTO THE
REGION. A FEW SHRA MAY LINGER INTO SATURDAY EVENING BUT DO NOT
CURRENTLY EXPECT THE MOISTURE TO LINGER LONG ENOUGH TO CREATE
FREEZING PCPN CONCERNS /THOUGH BLACK ICE COULD BE AN ISSUE IN SOME
AREAS/. THE TRULY COLDER CONDITIONS WILL HOLD OFF UNTIL SUNDAY NIGHT
WHEN THE DRIEST AIR AND SFC HIGH MOVE OVERHEAD...RESULTING IN GOOD
RADIATIONAL COOLING.
CONDITIONS GENERALLY LOOK DRY AND SEASONABLE FOR THE FIRST WORK WEEK
OF 2011...AS ZONAL FLOW AND HIGH PRESSURE BECOME THE DOMINANT WX
INFLUENCES. SOME PCPN CHANCES CREEP INTO THE FCST BY MID-LATE WEEK
AS A SERIES OF WEAK SHORTWAVES TRAVERSE THE UPPER MIDWEST/GREAT
LAKES. MODEL AGREEMENT IS POOR AND MOISTURE LACKING SO HAVE STUCK
WITH VERY LOW POPS WED NIGHT/THU. STAYED CLOSE TO GFSX MOS VALUES
MODIFIED SLIGHTLY BY GEFS MEANS FOR TEMPS.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
MORNING FOR THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...
FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...MORGAN.
TN...NONE.
&&
UPDATE...09
DISCUSSION...BCCHazardous weather outlook, Dec 31, 12:53 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1253 PM CST FRI DEC 31 2010 ALZ001>010-016-TNZ076-096-097-011015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1253 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A FEW THUNDERSTORMS ARE POSSIBLE MAINLY OVER NORTHWESTERN ALABAMA LATE THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. AS CONDITIONS GROW INCREASINGLY UNSTABLE AHEAD OF AN APPROACHING COLD FRONT TONIGHT...THUNDERSTORMS WILL EXPAND IN COVERAGE. SCATTERED THUNDERSTORMS AHEAD OF A MAIN LINE OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO AFFECT MAINLY NORTHWESTERN ALABAMA THIS EVENING...AND GRADUALLY SPREAD EASTWARD ACROSS THE AREA INTO THE EARLY MORNING HOURS ON SATURDAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...BUT A THREAT FOR ISOLATED TORNADOES AND SMALL HAIL DOES EXIST. A MORE SOLID LINE OF SHOWERS AND THUNDERSTORMS WILL THEN ENTER THE AREA LATER TONIGHT...PERHAPS ENTERING NORTHWEST ALABAMA AS EARLY AS MIDNIGHT OR SHORTLY THEREAFTER. THIS LINE MAY REACH CENTRAL AREAS BY 3 TO 6 AM AND THEN THE GEORGIA BORDER AFTER 6 AM. THE DAMAGING WIND THREAT WILL CONTINUE WITH ANY HEAVIER CELLS WITHIN THIS LINE OF STORMS. ADDITIONALLY...HEAVY RAINFALL AMOUNTS AROUND TWO TO THREE INCHES OR PERHAPS HIGHER IN SOME LOCATIONS COULD PRODUCE ISOLATED INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING AFTER 6 AM SATURDAY MORNING...MAINLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR. A FEW OF THESE THUNDERSTORMS MAY STILL BE ABLE TO PRODUCE STRONG TO DAMAGING WINDS AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST AS A COLD FRONT CROSSES THE AREA ON SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TONIGHT AND SATURDAY MORNING. KDW
In the hours before
Special weather statement, Jan 1, 12:33 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1233 AM CST SAT JAN 1 2011 ALZ003-004-010730- FRANKLIN-LAWRENCE- 1233 AM CST SAT JAN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES UNTIL 130 AM CST... AT 1231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HODGES...OR 14 MILES SOUTHEAST OF RED BAY...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELGREEN. DUKETON. ROCKWOOD...ISBELL. PHIL CAMPBELL...SPRUCE PINE. PHIL CAMPBELL...PLEASANT RIDGE. THARPTOWN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3458 8732 3431 8732 3434 8797 3455 8796 TIME...MOT...LOC 0633Z 271DEG 26KT 3434 8792
Special weather statement, Jan 1, 1:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST SAT JAN 1 2011
ALZ001-004-005-007-010800-
LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
121 AM CST SAT JAN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 200 AM CST...
AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO HATTON
TO 8 MILES NORTHEAST OF HALEYVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LANDERSVILLE...ROGERSVILLE.
WREN...WHEELER.
SPEAKE...COXEY.
RIPLEY...NEEL.
LEESDALE...LACON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS LINE OF THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO
ACT IF A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3432 8681 3432 8753 3449 8745 3484 8738
3500 8678
TIME...MOT...LOC 0720Z 229DEG 30KT 3481 8737 3456 8739
3436 8750The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:54 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| Jan 1, 12:26 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Jan 1, 12:33 AM CST | Special Weather Statement | HUN | Franklin, Lawrence | 57 min |
| Jan 1, 2:00 AM CST | Special Weather Statement | HUN | Limestone, Madison, Morgan | 45 min |
| Jan 1, 2:43 AM CST | Special Weather Statement | HUN | Jackson, Madison | 62 min |
| Jan 1, 3:17 AM CST | Special Weather Statement | HUN | Cullman | 43 min |
| Jan 1, 3:45 AM CST | Flash Flood Warning | HUN | Cullman, Jackson, Marshall | 3 hr |
| Jan 1, 5:04 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Jan 1, 6:23 AM CST | Areal Flood Warning | HUN | Madison, Morgan | 64 days |
| Jan 1, 6:46 AM CST | Flash Flood Warning | HUN | Jackson, Marshall | 5 hr |
| Jan 1, 9:28 AM CST | Flash Flood Warning | HUN | DeKalb | 2 hr |
| Jan 1, 10:34 AM CST | Areal Flood Warning | HUN | Cullman, Lawrence, Limestone, Morgan | 6 hr |
| Jan 1, 11:00 AM CST | River Flood Warning | HUN | Madison | 21 hr |
| Jan 1, 11:03 AM CST | River Flood Warning | HUN | Lawrence | 8 hr |
| Jan 1, 11:28 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 6 hr |
| Dec 31, 9:59 PM CST | Flash Flood Watch | HUN | Franklin, Lincoln, Moore | 14 hr |
| Jan 1, 6:41 AM CST | Special Weather Statement | HUN | Lincoln | 34 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.